MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent spinal surgery, which consisted of seaspine's mariner pedicle screw system from levels t12-s1.Seaspine was informed on (b)(6) 2013 that one of the screw heads and set screws separated from the construct in the postoperative period.
 
Additional Manufacturer Narrative
The x-ray provided confirms two set screws separated from the construct at the s1 level, which also resulted in the separation of the two rods that the set screws were holding into place.A revision surgery occurred on (b)(6) 2022.Explants were returned for evaluation.Visual inspection of the components returned revealed one of the returned screw heads was not properly locked down onto the mating shank, and was locked down into the screw head in a partially unthreaded position.Additionally, the washer within the screw heads moved out of position.No implant fractures were present.Furthermore, two rods were returned along with the screw components.Visual inspection confirmed the rods were cut; however, there are no signs of rod fracture or malfunction.The report of postoperative head/shank separation could not be confirmed; however, it was confirmed that the head was not properly locked down onto the shank.Additionally, review of the returned components confirmed the s1 set screws loosened as a result of the screw head partially locked down, not allowing for polyaxial motion, which would have prevented the rod from normalizing within the tulip, resulting in reduced fixation strength and rod/set screw separation.Review of labeling: possible adverse events: bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.

Brand Name
MARINER
Common Device Name
POINTLOCK SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key15566759
Report Number3012120772-2022-00042
Device Sequence Number19579404
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Device Lot NumberAW146793A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown